It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-14-2012, 08:53 PM   #1
Senior Member
(male)
 
Join Date: May 2011
Location: Mount Holly, NJ USA
Posts: 117
deanh HB Userdeanh HB Userdeanh HB Userdeanh HB Userdeanh HB Userdeanh HB Userdeanh HB User
Exalgo question

I just started Exalgo today and stopped fentanyl patches. Having a rough time, anybody have experience and thoughts.

 
Old 09-15-2012, 06:24 AM   #2
Senior Veteran
(male)
 
Join Date: Jun 2003
Posts: 3,438
Shoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB User
Re: Exalgo question

Hi Dean H, Fentanyl is a unique opiatee as far as what receptors it binds too. It's one of the few that has Kappa activity where Dilauaidid has virtually none which means you can expereince withdrawal even given the most generous dose of Dilaudid. You really have to get passed the differential withdrawal before fine tuing and adjusting the Exalgo. You can always adjust but increasing in the hopes of decreasing Fent withdrawal will just make your tolerance higher than if you had toughed out the withdrawal a little lomger.
Good luck, Dave

 
The Following User Says Thank You to Shoreline For This Useful Post:
deanh (09-15-2012)
Sponsors Lightbulb
   
Old 09-15-2012, 02:31 PM   #3
Senior Member
(male)
 
Join Date: May 2011
Location: Mount Holly, NJ USA
Posts: 117
deanh HB Userdeanh HB Userdeanh HB Userdeanh HB Userdeanh HB Userdeanh HB Userdeanh HB User
Re: Exalgo question

Do you have an idea how long the fentanyl will cause problems?

 
Old 09-16-2012, 06:42 PM   #4
Senior Veteran
(male)
 
Join Date: Jun 2003
Posts: 3,438
Shoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB User
Re: Exalgo question

It's been a while since I did patches and I switched back to methadone at the time, but I was feeling much better by the end of the week. after a week you should be able to tell the difference between dosage issue and differential withdrawal. The first 3 days are the worst, it should get better fairly quick. Seems like forever at the time but as long as you are confident your doc will work with you to find the right dose it's easier to get through the bad times.
Hope your feeling beter soon and are satisfied with the end result of switching. dave

 
Old 09-17-2012, 04:58 PM   #5
Senior Member
(male)
 
Join Date: May 2011
Location: Mount Holly, NJ USA
Posts: 117
deanh HB Userdeanh HB Userdeanh HB Userdeanh HB Userdeanh HB Userdeanh HB Userdeanh HB User
Re: Exalgo question

You can not imagine how much help you have been. It is my 4th day and finally seeing some light. Thank you again for the thoughts. You are on the mark.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



gmak (155), tortoisegirl (154), Shoreline (147), BB07 (91), backhurtz (84), katlin09 (69), Ilovemycutedog (53), galalena (50), jonnstar (35), Isotope (34)

Site Wide Totals

teteri66 (1164), MSJayhawk (999), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (667), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 07:26 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!